MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. CAPSTONE® SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC. CAPSTONE® SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 2990001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having l4-l5 revision and removal of existing hardware solera 4.75 pedical screws and adaptix interbody.Surgeon exposed patient removing old solera 4.75 set screws, rods, and pedicle screws.Surgeon then exposed to the existing adaptix interbody and tried to attach and remove with original adaptix inserter.It was reported that surgeon was removing existing adaptix interbody with proper inserter (2990001) he thought it was attached to existing interbody in patient so he twist the instrument and broke one of the tips off that attaches around the implant.Surgeon did mallet the inserter before twisting even though he was advised not to mallet the instrument per  technique.Broken tip was removed from patient and broken inserter was removed from surgical field.Interbody was removed using a universal  removal tool making sure all and everything was removed from the patient.Surgeon took a 3d image using  o-arm checking nothing remained in the patient.Surgeon then placed new additional solera 4.75 pedicle screws, rods, and setscrews.Finally surgeon performed another 3d image using  o-arm confirming everything was removed and new screws were placed properly.There was no patient symptoms reported.There were no further complications reported regarding the event.

Brand Name
CAPSTONE® SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key24840632
Report Number3003120897-2026-00675
Device Sequence Number15921283
Product Code MQP
UDI-Device Identifier00613994803061
UDI-Public(01)00613994803061(11)210315(10)KH21A034
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K103731
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2990001
Device Catalogue Number2990001
Device Lot NumberKH21A034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date04/10/2026
Supplement Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale